MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC SAFETY INFUSION SET 19G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERLOC SAFETY INFUSION SET 19G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 0671910
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by customer that recently had an incident with a patient¿s port tubing coming apart (severed) or crack completely off while home-chemo 5fu was being infused.The port needle remained intact but the tubing was completely severed off in the dressing allowing for leakage of chemo, bleeding from the tubing, unable to clamp the port needle due to the disconnection of the tubing with the clamp was no longer connected or intact with an opportunity for an infection to enter.Patient presenting to treatment area with 5fu cadd pump connected for ivf and repeat lab work.Per patient, port tubing had come "disconnected" at home overnight while 5fu infusing and she reports having "reconnected" tubing after waking up and seeing blood on her bed sheets from port tubing.No residual 5fu noted on patient's skin.Cadd pump stopped and upon inspection of port, port tubing had severed above proximal lumen.Patient disconnected from cadd pump and port deaccessed.Upon discussion w/ app, cadd pump not to be reconnected and okay to reaccess port for ivf and lab work.No further interventions needed regarding severed tubing per app.
 
Event or Problem Description
It was reported by customer that recently had an incident with a patient¿s port tubing coming apart (severed) or crack completely off while home-chemo 5fu was being infused.The port needle remained intact but the tubing was completely severed off in the dressing allowing for leakage of chemo, bleeding from the tubing, unable to clamp the port needle due to the disconnection of the tubing with the clamp was no longer connected or intact with an opportunity for an infection to enter.Patient presenting to treatment area with 5fu cadd pump connected for ivf and repeat lab work.Per patient, port tubing had come "disconnected" at home overnight while 5fu infusing and she reports having "reconnected" tubing after waking up and seeing blood on her bed sheets from port tubing.No residual 5fu noted on patient's skin.Cadd pump stopped and upon inspection of port, port tubing had severed above proximal lumen.Patient disconnected from cadd pump and port deaccessed.Upon discussion w/ app, cadd pump not to be reconnected and okay to reaccess port for ivf and labwork.No further interventions needed regarding severed tubing per app.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of disconnection of infusion set tubing is confirmed and was determined to be supplier related.One 19 ga x 1.0 in.Powerloc infusion set was returned for evaluation.An initial visual observation of the returned infusion set revealed blood use residues throughout the returned device.The tubing of the device was completely broken just distal of the y-site valve.A tactile evaluation revealed no tensile weakness along the tubing of the device.A test of attempting to re-insert the tubing back into the y-site luer revealed the tubing fit to the end of the y-site.A microscopic observation revealed striations along the proximal end of the tubing.No tubing was observed inside the y-site cavity.A uv light revealed inadequate adhesive inside the y-site cavity and along the tubing insertion site.The failure of the device tubing was determined to be related to the manufacture of the device.The device is a supplied component and the supplier has been notified of this event.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERLOC SAFETY INFUSION SET 19G X 1 IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
shelly gilbert
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19991576
Report Number3006260740-2024-04490
Device Sequence Number12876941
Product Code FPA
UDI-Device Identifier00801741047893
UDI-Public(01)00801741047893(11)240404(17)270604(10)ASHZFC021
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0671910
Device Lot NumberASHZFC021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown